Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 16, NWS Brownsville, TX

April 16, 20066 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 16, 2006, 4:24 AM CDT for 6 counties in Texas. It took effect at Apr 16, 2006, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 4:24 AM CDT (09:24 UTC)
In effect from
Apr 16, 2006, 11:00 AM CDT
Expired
Apr 16, 2006, 8:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 160924
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
424 AM CDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS...

.SOUTHERLY WINDS WILL INCREASE QUICKLY AFTER SUNRISE TODAY. 
THESE STRONGER SOUTHERLY WINDS WILL COMBINE WITH LOW MINIMUM
RELATIVE HUMIDITY VALUES TO PRODUCE CONDITIONS MORE FAVORABLE FOR
INCREASED FIRE POTENTIAL. 

TXZ250>257-161800-
/O.UPG.KBRO.FW.A.0007.060416T1600Z-060417T0100Z/
/O.NEW.KBRO.FW.W.0016.060416T1600Z-060417T0100Z/
BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
424 AM CDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE AFTER SUNRISE EVENTUALLY REACHING
THE 25 TO 30 MPH RANGE BY MIDDAY. EXCEPTIONAL DROUGHT CONDITIONS
ACROSS THE REGION CONTINUE WITH NO RAIN EXPECTED THROUGH THE
WEEKEND. THE DAYTIME MINIMUM RELATIVE HUMIDITY VALUES ARE
EXPECTED TO RANGE FROM 25 AND 35 PERCENT ACROSS THE INLAND AREAS
OF DEEP SOUTH TEXAS TO 35 TO 45 PERCENT ALONG THE COASTAL AREAS.

THE STRONG WINDS WILL DIMINISH BELOW 20 MPH AFTER SUNSET TODAY AND
THE RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR 85 PERCENT BY
EARLY MONDAY MORNING. THIS WILL REDUCE THE FIRE POTENTIAL AROUND
THE REGION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL TODAY.

$$

SPEECE
2 follow-up statements
000 
WWUS84 KBRO 161803
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
103 PM CDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS...

.SOUTHERLY WINDS WILL INCREASE QUICKLY AFTER SUNRISE TODAY. THESE
STRONGER SOUTHERLY WINDS WILL COMBINE WITH LOW MINIMUM RELATIVE
HUMIDITY VALUES TO PRODUCE CONDITIONS MORE FAVORABLE FOR
INCREASED FIRE POTENTIAL.

TXZ250>257-170100-
/O.CON.KBRO.FW.W.0016.000000T0000Z-060417T0100Z/
BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
103 PM CDT SUN APR 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

SOUTHERLY WINDS HAVE INCREASED TO BETWEEN 20 AND 30 MPH TODAY WITH
GUSTS NEAR 35 MPH. EXCEPTIONAL DROUGHT CONDITIONS ACROSS THE
REGION CONTINUE WITH NO RAIN EXPECTED THROUGH THE WEEKEND. THE
DAYTIME MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE
FROM 25 AND 35 PERCENT ACROSS THE INLAND AREAS OF DEEP SOUTH TEXAS
TO 35 TO 45 PERCENT ALONG THE COASTAL AREAS.

THE STRONG WINDS WILL DIMINISH BELOW 20 MPH AFTER SUNSET TODAY
AND THE RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR 85 PERCENT
BY EARLY MONDAY MORNING. THIS WILL REDUCE THE FIRE POTENTIAL
AROUND THE REGION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL TODAY.

$$
000 
WWUS84 KBRO 162128
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
428 PM CDT SUN APR 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

TXZ250>257-170100-
/O.CON.KBRO.FW.W.0016.000000T0000Z-060417T0100Z/
BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
428 PM CDT SUN APR 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR THE CENTRAL AND EASTERN PORTIONS OF THE RIO GRANDE VALLEY.

SOUTHEASTERLY WINDS BETWEEN 10 AND 20 MILES PER HOUR WITH SOME
OCCASIONAL GUSTS TO NEAR 25 MILES PER HOUR WILL CONTINUE THIS
EVENING OVER DEEP SOUTH TEXAS. THESE WINDS...COMBINED WITH
RELATIVE HUMIDITY VALUES BETWEEN 30 AND 50 PERCENT...AND
VEGETATION THAT REMAINS EXTREMELY DRY DUE TO THE PERSISTENT
EXCEPTIONAL DROUGHT...WILL RESULT IN AN INCREASED FIRE DANGER
THROUGH THIS EVENING FOR THE COUNTIES OF CAMERON...WILLACY...
KENEDY...HIDALGO...BROOKS...AND STARR. 

DECREASING WINDS AND INCREASING RELATIVE HUMIDITY VALUES TONIGHT
THROUGH MONDAY MORNING WILL RESULT IN A LESS DANGEROUS SITUATION
FOR WILDFIRES ACROSS DEEP SOUTH TEXAS. 

RESIDENTS OF CAMERON...WILLACY...KENEDY...HIDALGO...BROOKS...AND
STARR COUNTY ARE STRONGLY ADVISED NOT TO CONDUCT ANY OUTDOOR
BURNING ACTIVITIES THIS EVENING DUE TO THE MODERATE WINDS...DRY
ATMOSPHERE...AND PARCHED VEGETATION. 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:30 AM CDT, 54 minutes earlier.

Area forecast discussion, Apr 16, 3:30 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 AM CDT SUN APR 16 2006

.DISCUSSION...THE MAIN CONCERN IN THE SHORT TERM FOR TODAY WILL BE
ANTICIPATED SURFACE WINDS. CURRENTLY...THE KBRO VWP SHOWS A VERY
STRONG LLJ IN PLACE OVER THE REGION THIS MORNING RANGING FROM 40 TO
50 KNOTS FROM THE SOUTH. ALTHOUGH THE RADAR MAY BE OVER-ESTIMATING
THE STRENGTH OF THE LLJ...THE SURFACE WINDS THROUGHOUT THE EARLY
MORNING HOURS AROUND THE LOWER RGV SEEM TO BE VERIFYING THE PRESENCE
OF SOME TYPE OF JET ALOFT WITH SURFACE WINDS RANGING FROM 15 TO 20
KNOTS OVER THE LAST SEVERAL HOURS. THE LLJ SHOULD BEGIN TO BREAK
DOWN LATER TODAY AS THE 500 MB CLOSED LOW OVER THE UPPER MIDWEST
SHIFTS FURTHER EAST ALLOWING RIDGING TO DOMINATE THE REGION LATER
TONIGHT AND INTO MONDAY.  A MODERATE TO STRONG SOUTHERLY GRADIENT
FLOW WILL PERSIST IN THE SHORT TERM AS ANOTHER 500 MILLIBAR TROUGH
DIGS INTO THE CENTRAL U.S. ON MONDAY WHICH WILL REDEVELOP ANOTHER
SURFACE LOW PRESSURE SYSTEM FOR MONDAY AND TUESDAY.  WHILE AN ACTIVE
NORTHERN STREAM OF THE 500 MB FLOW PATTERN PERSISTS...AN OVERALL HOT
AND DRY PATTERN WILL CONTINUE OVER DEEP SOUTH TEXAS THROUGH MIDWEEK
WITH 1000-500 MB THICKNESS LEVELS RANGING IN THE 580-585 DM AREA
THROUGH TUESDAY WHICH WILL KEEP SOUTH CENTRAL AND DEEP SOUTH TEXAS
AS THE HOT SPOTS OF THE NATION IN THE SHORT TERM.  MAV AND MET
FORECAST TEMPS IN THE SHORT TERM SHOW GOOD MODEL TO MODEL AND RUN TO
RUN CONTINUITY AND WILL NOT DEVIATE TOO MUCH FROM THIS TREND.  THE
LONGER TERM MODELS SHOWS THE HIGH 1000-500 MB THICKNESSES WEAKENING
DURING THE LATTER HALF OF THIS WEEK SHOWING A LITTLE BIT OF A BREAK
FROM THE ABOVE NORMAL TEMPS.  ALSO...SOME PERIODIC 500 MB VORTICIES
BEGIN TO ADVECT OVER THE REGION LATE THURSDAY INTO FRIDAY AS THE
RIDGING BREAKS DOWN.  THIS WILL COMBINE WITH SOME BETTER MOISTURE
ADVECTION TO INCREASE POPS A LITTLE IN THE LONGER TERM.  BELIEVE
THAT THE MOISTURE MAY BE TOO LIMITED FOR ANY WIDESPREAD RAINFALL AND
WILL COVER WITH SLIGHT CHANCE POPS FOR THE MOMENT.  AS THE 500
MILLIBAR RIDGING BEGINS TO WEAKEN...WILL GO WITH TEMPS CLOSE TO
CLIMO IN THE LATER HALF OF THE FORECAST PERIOD.
&&

.MARINE...42020 HAS BEEN REPORTING SUSTAINED WINDS NEAR 20 KNOTS AND
6-7 FOOT WAVES DURING THE NIGHT. MODELS MAINTAIN FAIRLY STRONG
GRADIENT THROUGH TODAY WITH A WEAKER GRADIENT PROGGED BY LATE
TONIGHT WITH APPROACH OF SURFACE TROUGH INTO CENTRAL TEXAS. SCA WILL
BE ISSUED FOR TODAY FOR NOT ONLY OFFSHORE WATERS...BUT THE LAGUNA
MADRE AS WELL GIVEN 50 KNOT WINDS ON THE BRO VWP. GRADIENT WILL THEN
STAY RELAXED FOR THE NEXT FEW DAYS BUT WILL INCREASE LATE THIS WEEK
AS SHORT WAVE ENERGY SHOULD INDUCE LOW PRESSURE DEVELOPMENT OVER
SOUTHERN PLAINS. THIS WILL LIKELY PUT WINDS/SEAS NEAR SCA CRITERIA
BY LATE THURSDAY.
&&

.AVIATION...WINDS HAVE DIMINISHED AT AREA AIRPORTS TO NEAR 15
KNOTS...BUT WILL LIKELY BE ON THE INCREASE THIS MORNING. GIVEN THE
STRONG LOW LEVEL JET...MAY NEED TO HAVE LLWS IN THE TAFS DEPENDING
ON OBSERVATIONS OVER THE NEXT FEW HOURS.  VFR CONDITIONS LIKELY
THROUGH TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  72  91  73  91 /   0   0   0   0   0
BROWNSVILLE          91  72  93  73  94 /   0   0   0   0   0
HARLINGEN            93  72  95  73  97 /   0   0   0   0   0
MCALLEN              96  71  97  72  99 /   0   0   0   0   0
RIO GRANDE CITY      99  70  99  70 100 /   0   0   0   0   0
SOUTH PADRE ISLAND   86  73  87  74  90 /   0   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY THROUGH 02Z MONDAY FOR TXZ250>257.
RED FLAG WARNING THROUGH 02Z MONDAY FOR TXZ250>257.
SCA TODAY THROUGH 22Z TODAY FOR GMZ130-132-135-150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...51
Hazardous weather outlook, Apr 15, 6:00 AM CDT, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT SAT APR 15 2006

TXZ248>257-161100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE CENTRAL UNITED
STATES WILL PRODUCE BREEZY TO WINDY CONDITIONS OVER THE EASTERN HALF
OF DEEP SOUTH TEXAS TODAY. ACCORDINGLY...A WIND ADVISORY AND A RED
FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...BROOKS
AND HIDALGO COUNTIES THROUGH THIS EVENING. ALSO...A SMALL CRAFT
ADVISORY IS IN EFFECT FOR ALL OF THE LOWER TEXAS BAY AND GULF WATERS
TODAY. A MODERATE RISK OF RIP CURRENTS ALSO EXISTS ALONG THE LOWER
TEXAS COASTLINE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY IS LIKELY FOR PORTIONS OF THE LOWER TEXAS BAY
AND GULF WATERS DUE TO AN INCREASE IN THE WINDS AND SEAS THROUGH
WEDNESDAY. A MODERATE RISK OF RIP CURRENTS IS ALSO LIKELY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:02 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Starr, Willacy11 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.